Alert archive / Texas / Special Weather Statements in 2025

Special Weather Statement, NWS Lubbock, TX

July 24, 2025Childress County, Hall County, Texas

NWS Lubbock, TX issued this special weather statement at Jul 24, 2025, 10:10 PM CDT for Childress County, Hall County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2025, 10:10 PM CDT (03:10 UTC)
Expired
Jul 24, 2025, 10:45 PM CDT
In force
35 min
Issued by
NWS Lubbock, TX
Hail
0.88 in
Wind
50

Counties Childress County, TX, Hall County, TX

The radar

The Altus AFB radar (KFDR), 111 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1691 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1691 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS84 KLUB 250310
SPSLUB

Special Weather Statement
National Weather Service Lubbock TX
1010 PM CDT Thu Jul 24 2025
 
TXZ025-026-031-032-250345-
Childress TX-Motley TX-Hall TX-Cottle TX-
1010 PM CDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CHILDRESS...NORTHEASTERN
MOTLEY...NORTHERN COTTLE AND SOUTHEASTERN HALL COUNTIES THROUGH 1045
PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cee Vee, or 18 miles northwest of Paducah, moving northeast at 25 
mph.  Additional strong storms were locate near Estelline and north 
of Childress.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Childress, Northfield, Cee Vee, Tell, Kirkland, and Estelline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3423 10000 3424 10001 3424 10004 3422 10005
      3411 10051 3451 10072 3464 10034 3471 10000
TIME...MOT...LOC 0310Z 245DEG 20KT 3423 10048 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

$$

26

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Jul 24, 6:19 PM CDT, 3 hours 51 minutes earlier. Its key messages:

  • Updated at 616 PM CDT Thu Jul 24 2025
  • Scattered to numerous thunderstorms are expected across the region through late tonight, with a few instances of strong wind gusts, large hail, and localized flooding possible.
  • A few additional storms are possible on Friday, but storms should be more sparse in coverage compared to today.
  • Generally hot and dry conditions this weekend into early next week.
Area forecast discussion, Jul 24, 6:19 PM CDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
619 PM CDT Thu Jul 24 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 616 PM CDT Thu Jul 24 2025

 - Scattered to numerous thunderstorms are expected across the
   region through late tonight, with a few instances of strong
   wind gusts, large hail, and localized flooding possible.

 - A few additional storms are possible on Friday, but storms
   should be more sparse in coverage compared to today.

 - Generally hot and dry conditions this weekend into early next
   week.

&&

.SHORT TERM...
(This evening through Friday)
Issued at 1244 PM CDT Thu Jul 24 2025

An impressive mid/upper level monsoonal moisture plume remains in
place over NM and West TX early this afternoon within south-
southwesterly flow aloft on the western edge of broad upper ridging
centered over the SE CONUS. At the surface, a diffuse trough and
associated wind shift is evident at 17z stretching from the SW South
Plains into the SE TX Panhandle, with weak northerly surface flow to
the north of this boundary and stronger southwesterly flow present
elsewhere. This feature is likely to serve as an initial focus for
thunderstorm development this afternoon as capping erodes and
convective temperatures are reached. Given the rich low level
moisture present south and east of the surface trough (surface dew
points in the upper 60s at 17z to the east of I-27), we expect
storms to be a bit more widespread this afternoon compared to
yesterday. Potential does exist for heavy rain and localized
flooding given slow storm motion and PWATs near 1.5", and a few wind
gusts up to 65 mph will also be possible as cores collapse given
DCAPE values up to 1500 J/kg. Large scale forcing will remain
generally weak through the rest of the daytime hours which will
limit the potential for upscale growth of this initial pulse-type
convection, with PoPs limited to the 30-40 percent range as a result
through sunset.

This evening, a compact midlevel shortwave trough is progged to move
into the TX Panhandle from NE NM, which will provide an increase in
forcing for ascent combined with ongoing outflow collisions from
earlier convection. As a result, there is potential for showers and
thunderstorms to become more widespread after sunset, especially
across the far southern TX Panhandle and adjacent portions of the
South Plains and Rolling Plains. MUCAPEs are progged to remain near
or above 2000 J/kg well after dark, resulting in a continued
potential for heavy rain and strong wind gusts. This potential is
maximized over northern portions of the forecast area, but given the
uncertainty and the moist environment, will keep mentionable PoPs in
place over the most of the area through the overnight hours, with a
majority of guidance pointing to showers and storms ending before
sunrise.

Temperatures are expected to be a bit above normal on Friday with
highs in the mid 90s to near 100, but uncertainty is relatively high
regarding precipitation potential during the day. A majority of
models indicate rich surface moisture remaining in place, though the
monsoonal moisture plume will thin substantially and large scale
subsidence will increase in response to an expansion of ridging
aloft. Surface dewpoints above 60 degrees combined with strong
heating should result in minimal inhibition, and a few isolated
storms look probable during the afternoon hours as a result, though
coverage and duration will both be much lower than today.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 1244 PM CDT Thu Jul 24 2025

The long term package is on track for hot temperatures and dry
conditions. An upper high will persist over southeastern CONUS,
however will back build to the west while an upper trough
deamplifies over the coast of California through the weekend. By
middle of next week, the upper high will shift towards the Central
Plains, covering most of southern CONUS. As the high strengthens and
back builds, the monsoonal moisture plume will get pushed to the
west, away from our region. Lack of the monsoonal moisture and
subsidence from the upper high will keep precipitation chances near
zero over the weekend and through next week. Southeasterly surface
winds Saturday afternoon, drawing in moisture from the Gulf, could
result in an isolated thunderstorm or two despite the subsidence.
Height increases due to the upper ridging will keep temperatures hot
through next week with some areas off the Caprock reaching triple
digits over the weekend through next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 616 PM CDT Thu Jul 24 2025

Thunderstorms remain possible at KLBB and KPVW through around 04z
and PROB30s have been included in the TAFs through that time.
Convection is also possible at KCDS and should linger a few hours
longer. Gusty and erratic winds and reduced visibilities are
possible within any storms. Otherwise, VFR and light winds will
persist into Friday morning.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...30
LONG TERM....10
AVIATION...19
Hazardous weather outlook, Jul 24, 12:48 PM CDT, 9 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1248 PM CDT Thu Jul 24 2025

TXZ021>044-251800-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1248 PM CDT Thu Jul 24 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Scattered to numerous thunderstorms are expected across much of the
region through late tonight. The strongest storms will be capable of
producing wind gusts up to 65 mph and hail up to the size of
quarters. Heavy rainfall may also result in localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated thunderstorms are forecast to develop Friday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 24, 7:11 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Lubbock TX
711 PM CDT Thu Jul 24 2025

TXZ028-250045-
Lamb TX-
711 PM CDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN LAMB COUNTY THROUGH 745
PM CDT...

At 711 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Sudan, or 7 miles south of Earth. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Earth, Sudan, and Amherst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3408 10262 3417 10261 3431 10247 3431 10235
      3406 10226 3383 10261
TIME...MOT...LOC 0011Z 241DEG 3KT 3413 10245

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

26
Special weather statement, Jul 24, 7:18 PM CDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Lubbock TX
718 PM CDT Thu Jul 24 2025

TXZ034-035-040-041-250115-
Terry TX-Hockley TX-Lynn TX-Lubbock TX-
718 PM CDT Thu Jul 24 2025

...GUSTY SHOWERS WILL IMPACT LUBBOCK...LYNN...TERRY AND HOCKLEY
COUNTIES THROUGH 815 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong outflow boundary
along a line extending from 4 miles south of Pep to 9 miles
northeast of Seagraves Airport. Movement was east at 35 mph.  This
boundary may contain wind gusts of up to 55 mph along with areas of
blowing dust.  While there is uncertainty regards to if this
boundary will maintain its speed, it may reach the I-27 and US 87
corridor by around 8 pm.  Thus far, the peak mesonet wind reported
with this activity has been 42 mph though we have seen higher winds
over time with boundaries like this over the past several evenings.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lubbock, Levelland, Brownfield, Slaton, Abernathy, Tahoka, Wolfforth,
Shallowater, Idalou, Sundown, Anton, Ransom Canyon, O'Donnell, New
Moore, Lubbock South Plains Mall, Locketville, Slide, Woodrow, Reese
Center, and Lubbock International Airport.

&&

LAT...LON 3296 10239 3382 10255 3383 10163 3296 10160
TIME...MOT...LOC 0014Z 257DEG 29KT 3376 10253 3302 10240

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

26
Special weather statement, Jul 24, 7:46 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Lubbock TX
746 PM CDT Thu Jul 24 2025

TXZ027-028-250115-
Bailey TX-Lamb TX-
746 PM CDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN BAILEY AND LAMB COUNTIES
THROUGH 815 PM CDT...

At 745 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Earth. This thunderstorm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Littlefield, Earth, Sudan, Amherst, Bula, and Springlake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3431 10268 3432 10233 3427 10213 3390 10235
      3383 10276 3384 10276
TIME...MOT...LOC 0045Z 186DEG 0KT 3414 10244

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

26
Special weather statement, Jul 24, 7:48 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Lubbock TX
748 PM CDT Thu Jul 24 2025

TXZ024-025-030-250115-
Floyd TX-Briscoe TX-Hall TX-
748 PM CDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FLOYD...SOUTHWESTERN
HALL AND SOUTHEASTERN BRISCOE COUNTIES THROUGH 815 PM CDT...

At 748 PM CDT, Doppler radar was tracking a strong thunderstorm over
Caprock Canyon State Park, moving northeast at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Silverton, Turkey, Caprock Canyon State Park, Quitaque, Valley
Schools, and South Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3443 10085 3431 10093 3431 10104 3419 10109
      3408 10119 3427 10152 3431 10149 3431 10147
      3433 10147 3466 10112
TIME...MOT...LOC 0048Z 224DEG 6KT 3442 10110

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

26
Special weather statement, Jul 24, 9:04 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Lubbock TX
904 PM CDT Thu Jul 24 2025

TXZ021-022-250230-
Castro TX-Parmer TX-
904 PM CDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT PARMER AND NORTHWESTERN CASTRO
COUNTIES THROUGH 930 PM CDT...

At 903 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Lazbuddie, or 10 miles north of Muleshoe, moving east
at 15 mph.  Additional storms were located south of Friona and near
Rhea.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Friona, Bovina, Summerfield, Lazbuddie, Oklahoma Lane, Rhea, and
Black.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3475 10250 3431 10253 3431 10288 3475 10304
TIME...MOT...LOC 0203Z 263DEG 11KT 3439 10274

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

26
Special weather statement, Jul 24, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1010 PM CDT Thu Jul 24 2025

TXZ025-026-031-032-250345-
Childress TX-Motley TX-Hall TX-Cottle TX-
1010 PM CDT Thu Jul 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CHILDRESS...NORTHEASTERN
MOTLEY...NORTHERN COTTLE AND SOUTHEASTERN HALL COUNTIES THROUGH 1045
PM CDT...

At 1010 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cee Vee, or 18 miles northwest of Paducah, moving northeast at 25
mph.  Additional strong storms were locate near Estelline and north
of Childress.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Childress, Northfield, Cee Vee, Tell, Kirkland, and Estelline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3423 10000 3424 10001 3424 10004 3422 10005
      3411 10051 3451 10072 3464 10034 3471 10000
TIME...MOT...LOC 0310Z 245DEG 20KT 3423 10048

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

26

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:11 PM CDTSpecial Weather StatementLUBLamb34 min
Jul 24, 7:18 PM CDTSpecial Weather StatementLUBHockley, Lubbock, Lynn, Terry57 min
Jul 24, 7:46 PM CDTSpecial Weather StatementLUBLamb29 min
Jul 24, 7:48 PM CDTSpecial Weather StatementLUBBriscoe27 min
Jul 24, 7:56 PM CDTSevere Thunderstorm WarningLUBHale49 min
Jul 24, 8:03 PM CDTFlash Flood WarningLUBBriscoe109 min
Jul 24, 8:05 PM CDTFlash Flood WarningLUBLamb107 min
Jul 24, 8:32 PM CDTSevere Thunderstorm WarningLUBBriscoe43 min
Jul 24, 9:04 PM CDTSpecial Weather StatementLUBParmer26 min
Jul 24, 10:15 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCottle60 min
Jul 24, 11:33 PM CDTSpecial Weather StatementLUBKent27 min
Jul 24, 11:56 PM CDTSpecial Weather StatementLUBCottle, King34 min
Jul 25, 12:26 AM CDTSpecial Weather StatementLUBCottle34 min
Jul 25, 12:32 AM CDTSpecial Weather StatementLUBKing28 min
Jul 25, 12:33 AM CDTSpecial Weather StatementLUBKent27 min
Jul 25, 5:38 PM CDTSpecial Weather StatementLUBMotley22 min
Jul 25, 6:05 PM CDTSevere Thunderstorm WarningLUBCottle, Hall, Motley40 min

Nearby

Special Weather Statements in Texas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.